Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Jackson, MS

April 2, 2009Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2009, 3:47 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 3:47 PM CDT (20:47 UTC)
Expired
Apr 2, 2009, 4:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:55 PM CDTTSTM WND GST 7015 Sw Portland, ARESTIMATED WIND GUST OF 70 MPH ALONG HIGHWAY 8.
Apr 2, 4:07 PM CDTHAIL 0.75Lake Village, ARDIME TO PENNY SIZED.
Apr 2, 4:10 PM CDTHAIL 1Lake Village, ARQUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF HIGHWAYS 82 AND 65.
Apr 2, 4:15 PM CDTTSTM WND DMGLake Village, ARTOPS OF ROTTED TREES FELL ON TWO HOUSES IN LAKE VILLAGE.
Apr 2, 4:15 PM CDTHAIL 1Lake Village, ARQUARTER SIZED HAIL IN LAKE VILLAGE.
Apr 2, 4:15 PM CDTHAIL 1S Lake Village, ARQUARTER SIZED HAIL FELL ON HIGHWAY 65 SOUTH OF LAKE VILLAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:24 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 022047
SVRJAN
ARC003-017-022130-
/O.NEW.KJAN.SV.W.0151.090402T2047Z-090402T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF HAMBURG...
  NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF LAKE VILLAGE...

* UNTIL 430 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF SNYDER...OR 11 MILES EAST OF HAMBURG...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTLAND BY 355 PM CDT...
  MONTROSE BY 400 PM CDT...
  LAKE VILLAGE AND MCMILLAN CORNER BY 415 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3350 9121 3350 9119 3344 9123 3345 9118
      3351 9117 3351 9115 3345 9112 3341 9121
      3339 9113 3341 9110 3346 9109 3345 9106
      3335 9114 3327 9112 3329 9105 3329 9106
      3306 9174 3307 9178 3321 9186
TIME...MOT...LOC 2047Z 246DEG 39KT 3321 9162

$$

GARRETT
3 follow-up statements
000 
WWUS54 KJAN 022055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU APR 2 2009

ARC003-017-022130-
/O.CON.KJAN.SV.W.0151.000000T0000Z-090402T2130Z/
ASHLEY AR-CHICOT AR-
355 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN CHICOT AND EASTERN ASHLEY COUNTIES...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PORTLAND...OR 12 MILES WEST OF LAKE VILLAGE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE VILLAGE AND MCMILLAN CORNER BY 405 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3320 9167 3332 9160 3350 9121 3350 9120
      3344 9123 3345 9118 3351 9117 3346 9112
      3343 9120 3339 9118 3339 9112 3345 9110
      3345 9107 3345 9106 3335 9114 3326 9113
      3306 9172 3307 9178
TIME...MOT...LOC 2054Z 249DEG 45KT 3327 9146

$$

GARRETT
000 
WWUS54 KJAN 022102
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU APR 2 2009

ARC003-022112-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-090402T2130Z/
ASHLEY AR-
402 PM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHLEY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

LAT...LON 3339 9145 3350 9121 3350 9120 3344 9123
      3345 9118 3351 9117 3346 9112 3341 9121
      3339 9118 3339 9112 3341 9111 3341 9110
      3335 9114 3326 9113 3315 9145
TIME...MOT...LOC 2102Z 249DEG 45KT 3329 9137

$$

ARC017-022130-
/O.CON.KJAN.SV.W.0151.000000T0000Z-090402T2130Z/
CHICOT AR-
402 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL CHICOT COUNTY...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
VILLAGE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE VILLAGE AND MCMILLAN CORNER BY 410 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3339 9145 3350 9121 3350 9120 3344 9123
      3345 9118 3351 9117 3346 9112 3341 9121
      3339 9118 3339 9112 3341 9111 3341 9110
      3335 9114 3326 9113 3315 9145
TIME...MOT...LOC 2102Z 249DEG 45KT 3329 9137

$$

GARRETT
000 
WWUS54 KJAN 022121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT THU APR 2 2009

ARC017-022130-
/O.CON.KJAN.SV.W.0151.000000T0000Z-090402T2130Z/
CHICOT AR-
421 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL CHICOT COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
WEST CENTRAL WASHINGTON COUNTY...OR NEAR GREENVILLE...MOVING EAST AT
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3351 9117 3346 9112 3341 9121 3339 9118
      3339 9112 3333 9114 3328 9113 3328 9117
      3344 9123 3344 9122 3345 9124 3348 9125
      3350 9120 3346 9123 3345 9118
TIME...MOT...LOC 2121Z 249DEG 45KT 3337 9110

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:15 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 2, 11:15 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT THU APR 2 2009

.UPDATE...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR WHOLE CWFA. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED TO THE MISSISSIPPI
RIVER BUT HAS WEAKENED. WITH THE SUN CURRENTLY SHINING THROUGH OVER
CENTRAL MISSISSIPPI...RESTRENGTHENING IS STILL EXPECTED AS WE GET
INTO THE AFTERNOON. 15Z RAOB IS IN THE AIR AND THE 12Z HAS BEEN
DISCUSSED BELOW. SOUNDING AND WATER VAPOR IMAGERY ARE SHOWING DRY
AIR ALOFT WITH ONLY A SHALLOW MOIST LAYER OVER OUR AREA. THIS MAY
END UP LIMITING THE COVERAGE OF SEVERE STORMS LATER. THE LINE IS
EXPECTED TO MOVE INTO CENTRAL MISSISSIPPI AROUND NOON AND EXIT OUR
SOUTHEAST MOST COUNTIES BY LATE AFTERNOON. WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS SHORTWAVE TROUGH NEARING THE ARKLATEX. SURFACE
ANALYSIS HAS THE MAIN LOW OVER WESTERN ARKANSAS WITH A SECONDARY LOW
OVER SOUTHEAST LOUISIANA. THE MAIN LOW IS EXPECTED TO MOVE ENE TODAY
AND BRING A TRAILING COLD FRONT ACROSS OUR AREA. THE SOUTHERN LOW IS
EXPECTED TO SHIFT EAST AND WEAKEN. THE RAIN SHOULD BE OVER BY EARLY
EVENING. HAVE UPDATED FORECAST FOR CURRENT TRENDS IN TEMPS...POPS
AND SKY COVER. /22/

&&

.PREVIOUS DISCUSSION...LATEST MODELS AND 12Z SOUNDINGS REVEAL
INTERESTING TRENDS. JAN SOUNDING LOOKS PRETTY IMPRESSIVE...WITH
ABOUT 2000 J/KG OF MLCAPE AND VERY STEEP LAPSE RATES. SIGNIFICANT
CAPPING EXISTS AROUND 850 MB...BUT ONE ASSUMES THAT INCREASED
MOISTURE AND FORCING WOULD ERODE THIS CAP PRETTY EASILY LATER THIS
MORNING INTO EARLY AFTERNOON. WOULD THINK DAYTIME HEATING COMBINED
WITH INCREASED DYNAMICS FROM WEST WOULD RESULT IN CONTINUED INCREASE
IN LINE OF STORMS CURRENTLY OVER ARKLATEX...WHICH HAVE SHOWN RECENT
TRENDS OF INTENSIFICATION. THIS IS SUPPORTED BY LOCAL WRF ENSEMBLE
WHICH SHOWS BOWING/LEWPY QLCS MOVING THROUGH AREA GENERALLY NW OF A
HEZ TO JAN TO MACON LINE. WRF ENSEMBLE ALSO SHOWS HIGH PROBABILITY
OF MLCAPE VALUES IN EXCESS OF 1500 J/KG AS THIS ACTIVITY MOVES
THROUGH...ALONG WITH SIGNIFICANT MAXES OF UPDRAFT HELICITY
INDICATIVE OF EMBEDDED SUPERCELL/TORNADO POTENTIAL...SOME OF WHICH
COULD BE SIGNIFICANT.  SO ALL LOOKS IN LINE FOR THIS AREA TO HAVE
THE CLEAREST THREAT OF SIGNIFICANT SEVERE POTENTIAL TODAY...WITH
POTENTIAL FOR INTENSE DAMAGING WINDS...LARGE HAIL TO AT LEAST
GOLFBALL SIZE...AND POSSIBLE TORNADOES.

FORECAST IS MORE COMPLEX SOUTHEAST OF LINE MENTIONED ABOVE. LIX
SOUNDING SHOWS THAT MOISTURE IS EXTREMELY SHALLOW IN THAT AREA...AND
OP/LOCAL MODELS INDICATE SIGNIFICANT MIXING/DRYING OF LOW LEVELS
ACROSS SOUTHEAST HALF OF AREA. IN FACT...NO LOCAL WRF ENSEMBLE
MEMBERS SHOW DEWPOINTS IN EXCESS OF 63F OVER SE 1/2 OF AREA AT
18Z...WITH A MEAN SFC DEWPOINT OF 58F. SHOULD THIS OCCUR...THIS
WOULD SIGNIFICANTLY REDUCE THE THREAT OF ANY DISCRETE...PREFRONTAL
TORNADIC SUPERCELLS OVER OUR SE SECTION...AND COULD ALSO REDUCE THE
OVERALL SEVERE RISK DUE TO REDUCED INSTABILITY. HOWEVER...IT COULD
ENHANCE CONVECTIVE DOWNDRAFTS AND WIND POTENTIAL...PARTICULARLY AS
IT APPEARS LINE OF STORMS WILL MOVE THROUGH AT PEAK HEATING/MIXING.
THUS... CONFIDENCE IN EVOLUTION IS LESS OVER SOUTH AND EAST
SECTIONS...BUT OBVIOUSLY GIVEN MDT RISK FROM SPC WILL CONTINUE TO
MAINTAIN SIGNIFICANT SVR RISK OVER THIS AREA FOR NOW.

SHORT TERM...SEVERE WEATHER REMAINS THE GREATEST CONCERN FOR THE
NEXT 12 HOURS. THE AREA OF GREATEST RISK IS DIFFICULT TO PINPOINT
WITH BOTH POSITIVE AND LIMITING FACTORS FOR EACH AREA. WILL MAINTAIN
SCATTERED SEVERE STORMS FOR THE ENTIRE CWA AT THIS POINT AND SHIFT
THE AREA FOR BEST TORNADO POTENTIAL MORE NORTHWARD. THE MODELS
CONTINUE TO SHOW THE DEEPENING SURFACE LOW TRACKING A LITTLE FURTHER
WEST THAN BEFORE . WITH THE LOW TRACKING MOVE OVER NW AR RATHER THAN
SE AR/NW MS THEN THE DELTA REGION WILL BE IN A MORE FAVORABLE
POSITION. LOW LEVEL SHEAR WAS AROUND 25 KTS WITH 0-6 KM SHEAR AROUND
45KT. LCL HEIGHTS WILL BE AROUND 1500FT. MOISTURE WILL BE THE
LIMITING FACTOR FOR THE NORTHWEST...HOWEVER VALUES ARE EXPECTED TO
RETURN RAPIDLY OVER THE NEXT 4-6 HOURS. DEWPOINTS ARE NOT IMPRESSIVE
AT THIS TIME WHERE VALUES WERE AROUND 50 FOR GLH/GWO. THE RUC HAS
LAPSE RATES AROUND 8C/KM OR HIGHER ALONG THE MS RIVER AT 15Z AND
500MB TEMPS FROM -18 TO -15C. THE GREATEST PRESSURE FALLS SEEM TO
OCCUR OVER THE NORTHWEST ZONES FROM 15-18Z. RIGHT NOW EVERYTHING
SEEMS TO BE POINTING TOWARD THE DELTA THIS MORNING...ESPECIALLY IF
THE LOW LEVEL MOISTURE GETS IN HERE BY MID MORNING. ALTHOUGH ALL
MODES OF SEVERE WEATHER ARE ANTICIPATED AT THIS POINT...WILL
MAINTAIN GENERAL WORDING ACROSS THE AREA. AS THE SURFACE MOVES
NORTHEAST GOING INTO THE EARLY AFTERNOON...THE FRONT SWEEPS ACROSS
THE CWA. THE FORCING ALONG THE BOUNDARY ALONG WITH THE MOIST
UNSTABLE AIR OVER THE REST OF THE CWA WILL CONTINUE TO SUPPORT
SEVERE STORMS. DEWPOINTS WERE IN THE LOWER AND MID 60S ACROSS THE
EAST AND SOUTHEAST ZONES. HOWEVER LOW CLOUDS AND RAIN WILL NOT ALLOW
THE AREA TO WARM AS QUICKLY IN THE MORNING. THE MODELS CONTINUE TO
SHOW THE RAIN SHIFTING EAST AS THE SURFACE LOW MOVES THROUGH THE
CWA. WITH THE WARM FRONT HOVERING AROUND THE MISSISSIPPI COAST FOR
MUCH OF THE MORNING...TEMPERATURES ACROSS THE SOUTEAST ZONES WILL
LIKELY BE CLOSE TO 70 IF NOT IN THE LOWER 70S BY MID MORNING...SO
ANY BREAKS WILL LEAD TO RAPID WARMING AND PLENTY OF INSTABILITY
ACROSS THE SOUTHEAST. DO NOT WANT TO OVERLOOK THE CHANCE OF STRONG
TORNADOES FOR THE SOUTHEAST ALSO. FOR THE HWO WILL TRY TO CONVEY THE
BEST POTENTIAL FOR STRONG TORNADOES IN THE NORTHWEST...BUT MAINTAIN
THE POSSIBILITY EVERYWHERE...IN ADDITION TO WIND AND LARGE HAIL.

THE MODELS CONTINUE TO SHOW THE BEST DYNAMICS WELL EAST OF THE CWA
BY 00Z. HOWEVER...THE TAIL END OF THE BOUNDARY MAY STILL BE
LINGERING OVER THE NORTHEAST ZONES...SO WILL MAINTAIN A CHANCE OF
SEVERE INTO THE EARLY EVENING...MAINLY FOR THE HAIL AND WIND RISKS.
LAPSE REMAIN FROM 6-7C/KM THROUGH 00Z AND THE SOUNDING SHOWS 50KTS
AROUND 850MB AND 85KTS AROUND 500 MB FOR THE COLUMBUS AREA. ONCE THE
BOUNDARY MOVES OUT...THE AREA CLEARS FROM THE SOUTHWEST. WILL LEAVE
OUT OF THE MENTION OF RAIN...BUT MAINTAIN CLOUDS FOR THE NORTHERN
HALF OF THE AREA. IT STILL LOOKS LIKE WRAP AROUND MOISTURE WILL MOVE
INTO THE AREA IN THE EVENING AND MAINTAIN THROUGH AT LEAST 12Z
FRIDAY. THERE COULD BE A FEW SPRINKLES. WILL MAINTAIN THE LAKE WIND
ADVISORY INTO THE AFTERNOON. WINDS ACROSS THE WESTERN HALF OF THE
AREA SHOULD BEGIN GUSTING BY LATE MORNING AND CONTINUE THROUGH THE
LATE AFTERNOON. WINDS SPEEDS WILL LIKELY REMAIN FROM 10 TO 20 MPH
ACROSS THE CWA THROUGH TONIGHT.

LONG TERM...WEATHER QUIETS DOWN QUICKLY BY FRIDAY. RIDGING DEVELOPS
SURFACE AND ALOFT FOR FRIDAY AND FRIDAY NIGHT BUT RETURN FLOW
REDEVELOPS BY SATURDAY AHEAD OF THE NEXT SYSTEM. LOWERED MOS POPS
SOMEWHAT FOR SATURDAY. WILL SEE INCREASING UPPER CLOUDS WITH WEAK
WAVES THAT MOVE THROUGH AND INCREASING STRATOCU IN LOW LEVEL SLY
FLOW BUT MID LEVELS OF THE AIR MASS LOOK RELATIVELY DRY. THE COLD
FRONT MOVES IN LATE SATURDAY NIGHT...APPROACHING THE I-55 CORRIDOR
SHORTLY AROUND SUNRISE SUNDAY. THIS SYSTEM WILL BE MUCH WEAKER THAN
THE SYSTEM TODAY AND VEERING 850 MB FLOW JUST AHEAD OF THE BOUNDARY
WILL HURT SEVERE CHANCES BUT THE BOUNDARY SHOULD BE HEALTHY ENOUGH
TO POOL SUFFICIENT GULF MOISTURE TO PROVIDE A CHANCE OF A FEW STRONG
STORMS OVER SRN...PARTICULARLY SERN...ZONES EARLY SUNDAY.

DEVELOPING NWLY FLOW SUNDAY NIGHT WILL RESULT IN INCREASING COLD AIR
ADVECTION ACROSS THE AREA. MODELS INDICATING A SECOND REINFORCING
SHOT OF COLDER AIR INTO THE ARKLAMISS DURING THE DAY MONDAY WITH A
SECOND LOBE OF THE UPPER LOW. NOT BITING OFF ON MOS MONDAY NIGHT
LOWS IN THE MID 20S FOR NOW...ESPECIALLY WITH A HEALTHY SURFACE
PRESSURE GRADIENT AND MID LEVEL MOISTURE OVERNIGHT SO WILL KEEP
FORECAST A BIT WARMER THAN MOS FOR NOW. SURFACE RIDGING MOVES OVER
THE AREA TUESDAY AND SLIDES EWD TUESDAY NIGHT. REMOVED SLIGHT CHANCE
MOS POPS FOR NOW FOR TUESDAY NIGHT DUE TO PERSISTENT UPPER RIDGING
THROUGH WED MORNING. RETURN FLOW REDEVELOPS IN EARNEST WEDNESDAY
AFTERNOON WITH AN INTENSIFYING 850 MB JET FOR A QUICK GULF MOISTURE
RETURN.

&&

.AVIATION...UPDATED...CONVECTIVE LINE OF STORMS WILL BE PASSING
THROUGH GLH/GWO/JAN THROUGH 18Z...WITH GTR/MEI/HBG SEEING THE TSTM
ACTIVITY BY AROUND 20 TO 21Z THIS AFTN. VERY STRONG STRAIGHT-LINE
WINDS HAVE OCCURRED WITH THESE STORMS AND THE POTENTIAL FOR
TORNADOES EXISTS. STRATUS OVER ERN MS WILL BREAK UP WITH CONTINUED
DAYTIME HEATING.  EXPECT IFR/LIFR CONDITIONS WITH ANY TSTMS...BUT
MVFR/VFR CONDITIONS WILL PREVAIL OTHERWISE. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  50  71  48 /  67  16   6   7
MERIDIAN      79  52  71  44 /  67  27   7   7
VICKSBURG     75  45  71  47 /  73  11   6   7
HATTIESBURG   80  49  73  46 /  62  14   5   6
NATCHEZ       76  45  68  49 /  65   7   3   6
GREENVILLE    72  47  67  46 /  88  19   5   6
GREENWOOD     76  48  70  43 /  82  26   6   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR MSZ018-019-025-034-035-040-041.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LAZ007>009-015-016-023-025.

AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR ARZ074-075.

&&

03/7
Hazardous weather outlook, Apr 2, 3:09 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT THU APR 2 2009

ARZ074-075-MSZ018-019-025>039-032015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
309 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE LATE THIS
AFTERNOON. THE RISK FOR THUNDERSTORMS AND SEVERE WEATHER WILL END
QUICKLY DURING THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP IN THE OUTLOOK
AREA SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. STAY
TUNED TO LATER FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL.

COLD HIGH PRESSURE MOVING INTO THE AREA COULD SET THE STAGE FOR A
LATE SEASON FREEZE MONDAY NIGHT AND AGAIN TUESDAY NIGHT. PERSONS IN
THE ARKLAMISS WITH SENSITIVE OUTDOOR VEGETATION SHOULD KEEP THIS IN
MIND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY STILL BE NEEDED LATE THIS AFTERNOON.

LAZ007>009-015-016-023>026-MSZ040>066-072>074-032015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
309 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP IN THE OUTLOOK
AREA SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. STAY
TUNED TO LATER FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL.

COLD HIGH PRESSURE MOVING INTO THE AREA COULD SET THE STAGE FOR A
LATE SEASON FREEZE MONDAY NIGHT AND AGAIN TUESDAY NIGHT. PERSONS IN
THE ARKLAMISS WITH SENSITIVE OUTDOOR VEGETATION SHOULD KEEP THIS IN
MIND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Local storm report, Apr 2, 3:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     MERIDIAN                32.38N 88.71W
04/02/2009                   LAUDERDALE         MS   EMERGENCY MNGR

            A FEW DOWNED TREES WERE REPORTED.

0230 PM     TSTM WND DMG     MACON                   33.11N 88.56W
04/02/2009                   NOXUBEE            MS   FIRE DEPT/RESCUE

            A FEW DOWNED TREES WERE REPORTED.

&&

JFAIRLY
Local storm report, Apr 2, 3:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     7 N COLLINSVILLE        32.60N 88.84W
04/02/2009                   KEMPER             MS   EMERGENCY MNGR

            LARGE TREE DOWN ON A HOUSE WITH MAJOR DAMAGE

&&

JFAIRLY
Local storm report, Apr 2, 3:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     5 S DECATUR             32.37N 89.11W
04/02/2009                   NEWTON             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS NEWTON COUNTY

&&

JFAIRLY
Local storm report, Apr 2, 3:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             5 SW LOUISVILLE         33.07N 89.12W
04/02/2009  E0.75 INCH       WINSTON            MS   EMERGENCY MNGR

0109 PM     HAIL             5 ESE ZAMA              32.95N 89.30W
04/02/2009  E0.75 INCH       WINSTON            MS   EMERGENCY MNGR

&&

CME
Local storm report, Apr 2, 3:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             6 N PALA ALTO           33.76N 88.78W
04/02/2009  E1.00 INCH       CLAY               MS   PUBLIC

            ON HEARD ROAD

&&

CME
Local storm report, Apr 2, 3:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             11 W STARKVILLE         33.47N 89.01W
04/02/2009  E1.00 INCH       OKTIBBEHA          MS   PUBLIC

            ON SELF CREEK ROAD. LASTED FOR 15 MIN.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:56 AM CDTSevere Thunderstorm WarningJANAshley20 min
Apr 2, 9:49 AM CDTSevere Thunderstorm WarningJANAshley41 min
Apr 2, 10:13 AM CDTSevere Thunderstorm WarningJANChicot47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.